Plaquenil and managing low blood sugar
I know from my research and posts here that Plaquenil can cause hypoglycemia (low blood sugar), and indeed, those of us on Plaquenil are less likely to develop Type II diabetes. Recently, I had some bloodwork done because of an increase of an increase in bruising and petechiae. An incidental finding was that my blood glucose, even after eating a good-sized breakfast, was pretty low (57). The working theory is that the Plaquenil is keeping my glucose low. Which would actually explain my near-constant feeling of stress and irritability lately. (Like, I've not been posting here because every time I think of writing a response, it feels like a huge ordeal, I get cranky, and turn off my computer. Lovely.)
Has anyone experienced this? I've never had issues with low blood sugar or hypoglycemia. I don't have a huge appetite to begin with. Should I just snack more often? What kinds of foods are good for long-term increase of glucose?
And has anyone had more serious problems from not paying attention to a low glucose level? Can it ever get so low as to be dangerous?
I always ask my doctor these questions, too, of course, but there is a lot to be said for the real-world experience I can only get here.